PLEASE tell me which symptoms of these anyone can relate to. I'll try to make this easy to read.
-I don't know if I am depressed or bipolar. Haven't had any manic "highs" in years, and don't really care about anything that really used to excite me, like sports.
-Been on A/Ds for 8 years. Many different combinations. Effexor seems like it worked for a while, but seems like it wore off. Currently on Lamictal and Abilify.
-When I started Abilify last summer, I had 2 great months. Felt good but not too high. But since October I have been absolutely miserable. There is nothing in my life I would change, no new acute stresses.
But now I have trouble getting up to go to work. My wife says I can't find joy in anything lately. I am always nervous. I am always in a fog. I feel like I really need to make an effort not to act "weird" around people. I used to be very social but lately, it's hard. I feel like people are noticing I'm not myself and not "all there". I also seem to have "the stupids", and don't feel mentally sharp like I used to. I even have anxiety about playing sports, and feel like I can't function. I have always had a lot of determination and heart, and have always been a finisher. Lately, I have trouble putting much effort into anything. My motivation is terrible, and it's killing me.
All this is pretty much unbearable I don't know if it's that I haven't gotten my med combination right, but over the past 8 years, I have had several good spells that have lasted a few months, but they never seem to last any longer than that. If anyone has any words of wisdom, please help.
i have been on zoloft since 12/1998. i am now almost 33 years old. sometimes i think i may be manic too. my mom has bipolar disorder and multiple sclerosis....i have depression and it comes out with crying spells.....i am trying to lower my zoloft because it is was affecting my sex life with my new boyfriend.....
do you have a doctor to talk with? do you have a psychiatrist that knows you well? or the regular doctor that knows you well?
i think if you really are having a hard time functioning then you should at least talk to your doctor. if you are struggling to get up and to push yourself to do the normal things that you do, talk to your doctor please....
i have to talk to mine too, about switching from zoloft to something else for my sexual health.....i am not trying to be funny either. i have been on zoloft for ten years and am ready to change..it does not work like it did in the first year, that was the best year of my life!
There are a variety of kinds of bipolar and with some the depressive aspects are more evident. Lamictal and Abilify are generally a good combination of medications so they should be working. I'm not sure whether the anxiety is anxiety disorder or caused by the medication. I know some medications can cause nervousness or phobia on occassion. Abilify and Zyprexa did that to me but that's not that common but within the realm of possibilities. If it happenned before treatment though it could just be anxiety disorder. As for the other thing you are describing that could easily be cognitive confusion which is a common side effect of antipsychotics (although Abilify is the least likely to cause it) and Lamictal can occasionally cause it although it didn't in me when I took. I could give you a suggestion of what to adjust to but first find out by speaking to your psychiatrist what your full diagnosis is and whether you have anxiety disorder as well or whether you are getting medication side effects. As for information on mood disorders google "Depression Central" and here's a list of mood stabilizers that are approved medications but used off label as experimental mood stabilizers:
But first discuss exactly what's going on and have that straightened out.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.